MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH GUIDE BLOCK FOR TWO-COLUMN PLATE/NARROW 6H HD/RT

OBERDORF SYNTHES PRODUKTIONS GMBH GUIDE BLOCK FOR TWO-COLUMN PLATE/NARROW 6H HD/RT
Catalog Number 03.111.500
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.The investigation could not be completed; no conclusion could be drawn.Device was used for treatment, not diagnosis.
 
Event or Problem Description
Synthes europe reports an event in (b)(6) as follows: it was reported that a patient underwent an open reduction internal fixation (orif) surgery for the distal radius end fracture in the right arm on (b)(6) 2018, during the surgery, a guiding block for two-column distal radius plate was mounted to the variable angle lcp two-column volar distal radius plate(sterile) by turning the attachment screw with an unknown driver.The screw continued to turn even the block has already been fixed to the plate and the block is unable to be detached from the plate.The surgeon used another an unknown new plate and fixed it to the bone without using a guiding block.The surgery was delayed by less than 30 minutes.Surgical procedure was successfully completed.There was no adverse consequence and patient outcome is stable.This complaint is for one (1) guide block for two-column plate/narrow 6h hd/rt concomitant devices reported: unknown screwdrivers (part # unknown, lot # unknown, quantity 1) this complaint involves two (2) devices.This report is 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: medical products & therapy dates: added therapy date.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
GUIDE BLOCK FOR TWO-COLUMN PLATE/NARROW 6H HD/RT
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8066916
Report Number8030965-2018-58180
Device Sequence Number2389442
Product Code FZX
UDI-Device Identifier07611819394407
UDI-Public(01)07611819394407
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.111.500
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/29/2018
Supplement Date Received by Manufacturer12/27/2018
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date12/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE EVENT DESCRIPTION.
Outcome Attributed to Adverse Event Required Intervention;